Help and Support for Hearing Loss

and other ear conditions such as tinnitus, Meniere’s disease and hyperacusis. Information on causes of hearing loss. Assistive devices for hearing impaired people.

Hormone Replacement Therapy Laramie WY

Local resource for hormone replacement therapy in Laramie, WY. Includes detailed information on local businesses that provide access to hormone replacement therapy, menopause relief, and hot flash treatments, as well as advice and content on menopause symptoms, hormone therapies, hormone balance, and perimenopause symptoms.

Kathryn D K Kohler, MD FACS
(307) 745-8991
204 McCollum St
Laramie, WY
Gender
Male
Education
Medical School: Utah
Graduation Year: 1977

Data Provided By:
Kathryn Kenton Kohler, MD
(307) 745-8991
204 McCollum St
Laramie, WY
Specialties
Obstetrics & Gynecology
Gender
Female
Education
Medical School: Univ Of Ut Sch Of Med, Salt Lake Cty Ut 84132
Graduation Year: 1977

Data Provided By:
Kathryn D. Kenton Kohler
(307) 745-8991
"The Women's Clinic"
Laramie, WY
Specialty
Obstetrics, Gynecology and Preventive Primary Care, Ultrasonography, Infertility
Education
English, Spanish
Professional Memberships
Ivinson Memorial Hospital

Walter Gerald Saunders , MD
(307) 672-2298
Laramie, WY
Specialty
Obstetrics & Gynecology
Gender
Male

Donald Stanley Swiatek, MD
255 N 30th St
Laramie, WY
Specialties
General Practice
Gender
Male
Education
Medical School: St Louis Univ Sch Of Med, St Louis Mo 63104
Graduation Year: 1970

Data Provided By:
Robert Michael Shine, MD
(307) 745-8991
186 Corthell Rd
Laramie, WY
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: In Univ Sch Of Med, Indianapolis In 46202
Graduation Year: 1968

Data Provided By:
Travis Don Klingler, MD
204 McCollum St Ste 104
Laramie, WY
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Creighton Univ Sch Of Med, Omaha Ne 68178
Graduation Year: 1998

Data Provided By:
Cora Frances Salvino , MD
(307) 235-1503
2710 Harney St Ste 100
Laramie, WY
Specialty
Obstetrics & Gynecology
Gender
Female

Klingler, Travis D, MD - Womens Clinic
(307) 745-8991
204 Mccollum St Ste 104
Laramie, WY

Data Provided By:
William Michael Comly
(307) 745-8999
3116 Willett Drive
Laramie, WY
Specialty
Internal Medicine

Data Provided By:
Data Provided By:

Hormone Replacement Therapy (HRT) and Ear Pain

Answers to Your Questions about Hearing Loss Issues  

  • Home
  • WebLog
June 30, 2009: 9:22 am: Dr. Neil Ototoxic Drugs

Hormone Replacement Therapy (HRT) and Ear Pain

by Neil Bauman, Ph.D.

A lady explained:

I have recently started taking HRT [hormone replacement therapy] (estrogen only) via a transdermal patch 50mcg, for the last 11 weeks. Since starting HRT I have had a constant pain deep inside my left ear, with intermittent nerve pain radiating behind the ear. It can happen anytime and last from 1 min to 1 hr to all day.

My doctor has examined my ear but can not find anything wrong. I decided to stop the HRT for one week. The pain subsided quite dramatically, however my menopausal symptoms got worse. My doctor suggested I start a lower dose 25mcg. With the lower dose, the pain is mild compared to what it was, (I can live with it), the pain behind the ear has gone and my menopausal symptoms are manageable.

Do you think HRT could have caused this ear problem?

I haven’t heard of ear pain specifically associated with HRT, although it is a reported side effect of Progesterone and a number of “hormone” drugs, so I wouldn’t be at all surprised if that is what is happening. (Incidentally, a number of antidepressants have ear pain as a side effect too—all the SSRIs for example.)

The fact that when you stopped the HRT the pain went away is very strong circumstantial evidence that the pain was indeed related to the HRT. Also, the fact that the pain came back when you restarted the HRT is strong corroborating evidence. The clincher is that taking a reduced dose gives you reduced pain.

Obviously, taking the lowest dose that will control most of your symptoms is a wise way to go. Alternately, you could dump the HRT completely and use alternate medicine—herbals, etc. which can help relieve your symptoms without the painful side effects.

--> Printer Friendly VersionPrinter Friendly Version 1 Comment

One Response

  1. carrie Says:
    after publication. --> February 20th, 2010 at 6:03 am

    I started hrt combined and within 10 days ear drumming started,I think there is a connection although my doctor says otherwise so I have now stopped hrt to see if the ear trouble subsides.

Leave a Comment

Name

Mail (will not be published)

Website

Please note: Comment moderation is enabled and may delay your comment. There is no need to resubmit your comment.

Archived Entry

  • Post Date :
  • at 9:22 am
  • Category :
  • Ototoxic Drugs
  • Do More :
  • You can leave a response , or trackback from your own site.
Resources:
Categories:
  • American Sign Language (1)
  • Assistive Devices (79)
  • Autoimmune Inner Ear Disease (AIED) (3)
  • Balance Problems (9)
  • Cell Phones (22)
  • Cochlear Implants (18)
  • Coping Strategies (82)
  • Ear Problems (11)
  • Entertainment (11)
  • Hearing (General) (9)
  • Hearing Aids (72)
  • Hearing Loss (57)
  • Large Vestibular Aq...

Click here to read more from The Center for Hearing Loss Help